Alert archive / California / Freeze Warnings in 2015

Freeze Warning 1, NWS Eureka, CA

March 1, 2015

NWS Eureka, CA issued this freeze warning at Mar 1, 2015, 1:03 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2015, 1:03 AM PST (09:03 UTC)
Expired
Mar 1, 2015, 9:00 AM PST
In force
8 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

045 
WWUS76 KEKA 010903
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
103 AM PST SUN MAR 1 2015

CAZ076-011700-
/O.UPG.KEKA.FR.Y.0001.000000T0000Z-150301T1700Z/
/O.NEW.KEKA.FZ.W.0001.150301T0903Z-150301T1700Z/
MENDOCINO INTERIOR-
103 AM PST SUN MAR 1 2015

...FREEZE WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. THE
FROST ADVISORY IS NO LONGER IN EFFECT. 

* LOW TEMPERATURES...LOWER TO MIDDLE 30S. THE COLDEST TEMPERATURES
  WILL OCCUR IN VALLEY LOCATIONS NORTH OF UKIAH WHERE TEMPERATURES
  WILL FALL BELOW FREEZING.

* LOCATIONS INCLUDE....COVELO...POTTER VALLEY...WILLITS...UKIAH.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ001-002-011700-
/O.CON.KEKA.FR.Y.0001.000000T0000Z-150301T1700Z/
REDWOOD COAST-MENDOCINO COAST-
103 AM PST SUN MAR 1 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* LOW TEMPERATURES...MID 30S.

* LOCATIONS INCLUDE...VALLEY AND COASTAL LOCATIONS WITH THE
  EXCEPTION OF AREAS LESS THAN A HALF MILE FROM THE COAST.
  LOCATIONS INCLUDE EUREKA...ARCATA...MCKINLEYVILLE...FORTUNA...
  BOONVILLE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
644 
WWUS76 KEKA 011710
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
910 AM PST SUN MAR 1 2015

CAZ076-011815-
/O.EXP.KEKA.FZ.W.0001.000000T0000Z-150301T1700Z/
MENDOCINO INTERIOR-
910 AM PST SUN MAR 1 2015

...FREEZE WARNING HAS EXPIRED...

$$

CAZ001-002-011815-
/O.EXP.KEKA.FR.Y.0001.000000T0000Z-150301T1700Z/
REDWOOD COAST-MENDOCINO COAST-
910 AM PST SUN MAR 1 2015

...FROST ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Feb 28, 6:10 PM PST, 6 hours 53 minutes earlier.

Area forecast discussion, Feb 28, 6:10 PM PST, 6 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
610 PM PST SAT FEB 28 2015

.SYNOPSIS...ISOLATED SHOWERS WILL TAPER THROUGH THE EVENING AS A
BROAD UPPER LOW SHIFTS TO THE SOUTH OF THE REGION. BUILDING HIGH
PRESSURE WILL BRING FAIR WEATHER ON SUNDAY. A WEAK SYSTEM IS SET
TO BRING ANOTHER SHOT OF RAIN SUNDAY NIGHT INTO MONDAY.

&&

.UPDATE...EVENING UPDATE TO THE POPS AND WEATHER. AS THE UPPER LOW
SHIFTS TO THE SOUTH THIS EVENING, SHOWERS ARE GOING WITH THEM. SO
HAVE LOWERED POPS ACROSS THE REGION, LEAVING ISOLATED SHOWERS IN
THE FORECAST FOR THE EARLY EVENING ACROSS MENDOCINO COUNTY. WITH
THE ATMOSPHERE BECOMING MORE STABLE, HAVE TAKEN OUT THE THREAT OF
THUNDERSTORMS FOR TONIGHT. OTHERWISE, THE FORECAST LOOKS TO BE ON
TRACK. BFG

&&

.PREV DISCUSSION......ISSUED AT 329 PM PST...

SYNOPSIS...AN UPPER LEVEL TROUGH WILL CONTINUE TO BRING SCATTERED
SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS SOUTH OF CAPE
MENDOCINO INTO THE EARLY EVENING. HIGH PRESSURE WILL BRING DRY
WEATHER FOR SUNDAY. ANOTHER CHANCE FOR LIGHT RAIN WILL RETURN
SUNDAY NIGHT AND EARLY MONDAY. HIGH PRESSURE WILL RETURN TUESDAY
AND PERSIST THROUGH MUCH OF THE WEEK.

DISCUSSION...AN INCREASINGLY SHEARED WEAK UPPER LOW CONTINUES
TO SLOWLY MOVE S ACROSS CA. ENUF INSTABILITY OVER THE S 1/2 OF THE
AREA HAS ALLOWED SCATTERED SHOWERS TO DEVELOP. SO FAR ONE TSTM HAS
DEVELOPED NEAR NAVARRO AND MOVED SW. ECHO TOPS WERE AROUND 26K FT
AT THE TIME. CLOUD TOPS CONTINUE TO COOL ACROSS MENDOCINO
COUNTY...AND A FEW MORE LIGHTNING STRIKES ARE POSSIBLE. CONVECTION
WILL WIND DOWN EARLY THIS EVENING WITH CLEARING SKIES OVERNIGHT.

AS SKIES CLEAR TONIGHT...NIGHTTIME LOWS WILL DROP INTO THE 30S.
THE GROWING SEASON IN THE COASTAL AND MENDOCINO INTERIOR ZONES
BEGINS TOMORROW. HAVE CONTINUED TO EXISTING FROST ADVISORY FOR
THESE AREAS. HAVE SHAVED OFF A BIT OF THE FROST AREA FROM THE N
REDWOOD COAST AND LEANED TOWARD A LATER DEVELOPMENT TIME ACROSS
THE S DUE TO LINGERING CLOUDS. WIND MAY BE A LIMITING FACTOR TO
FROST FORMATION...ESPECIALLY AT HIGHER ELEVATIONS. FROST MAY FORM
AGAIN MONDAY MORNING OVER THE S PORTION OF THE AREA.

ANOTHER WEAK SYSTEM DROPPING IN FROM THE N IS EXPECTED TO BRING
SOME LIGHT RAIN INTO THE AREA LATE SUN INTO MON. HOWEVER...MUCH OF
THE PRECIP WITH THIS SYSTEM WILL REMAIN OFF THE COAST AS IT MOVES
S. BEST CHANCES IN THE COUNTY WARNING AREA WILL BE ALONG THE
REDWOOD COAST...BUT RAIN AMOUNTS SHOULD BE LIGHT. HIGH PRESSURE
WILL BUILD BACK INTO THE AREA ON WEDNESDAY AND THURSDAY. ANOTHER
SHOT OF RAIN IS POSSIBLE LATE IN THE WEEK. /SEC

AVIATION...SCATTERED SHOWERS HAVE DEVELOPED ACROSS MUCH OF MENDOCINO
AND PORTIONS OF SOUTHERN HUMBOLDT COUNTY THIS AFTERNOON...
INCLUDING IN THE VICINITY OF UKIAH. BRIEF HEAVY SHOWERS CAN BE
EXPECTED WITH THIS ACTIVITY ALONG WITH OCCASIONAL SMALL HAIL AND
LIGHTNING STRIKES. THIS ACTIVITY WILL DIMINISH BY EARLY
EVENING...AND VFR CONDITIONS ARE EXPECTED AT ALL TERMINALS THROUGH
00Z MONDAY. /BRC

MARINE...NORTHERLY WINDS AND STEEP SHORT PERIOD SEAS HAVE SLOWLY
BUT STEADILY INCREASED THROUGH THE MORNING AND EARLY AFTERNOON
TODAY...AND SEAS AT BOTH NEAR SHORE BUOYS ARE CURRENTLY RUNNING AT
9 TO 10 FEET AT 10 TO 11 SECONDS. THE MOST RECENT ASCAT PASS AT
18Z INDICATED THAT GALES WERE LIKELY STILL OUTSIDE OF THE OUTER
WATERS AT THAT POINT...BUT MODEL GUIDANCE HAS BEEN VERY PERSISTENT
IN RAPIDLY INCREASING WIND SPEEDS BETWEEN 22 TO 00Z ACROSS
PRIMARILY THE NORTHERN OUTER WATERS. GIVEN THE PERSISTENCE OF
MODEL SOLUTIONS AND THE STEADILY INCREASING SEAS AT LOCAL
BUOYS...THE GALE WATCH ACROSS THE NORTHERN OUTER WATERS APPEARS TO
BE VALID. ACROSS THE SOUTHERN OUTER WATERS AND NORTHERN INNER
WATERS...STEEP SEAS ARE EXPECTED TO CONTINUE TO BUILD THROUGH THE
EVENING AND OVERNIGHT PERIOD...BUT CONFIDENCE IN WIDESPREAD GALES
REMAINS LOW. TO ACCOUNT FOR THE BUILDING SEAS IN THESE ZONES...A
HAZARDOUS SEAS WARNING WILL BE IN EFFECT BEGINNING AT 3 PM IN
CONJUNCTION WITH SMALL CRAFT ADVISORIES WHICH ARE ALREADY IN
EFFECT.

BY 3 AM...WINDS AND SEAS WILL LIKELY DIMINISH ENOUGH TO ALLOW THE
GALE WATCH AND HAZARDOUS SEAS WARNINGS TO EXPIRE...IN ADDITION TO
THE SMALL CRAFT ADVISORIES FOR THE INNER WATERS.  WHILE A SLIGHT
LULL IN WIND SPEEDS CAN BE EXPECTED SUNDAY...SEAS WILL REMAIN
ELEVATED UNTIL YET ANOTHER PASSING STORM SYSTEM TIGHTENS THE
PRESSURE GRADIENT ACROSS THE WATERS MONDAY AFTERNOON.  MODEL
GUIDANCE CONTINUES TO INDICATE THAT NORTHERLY WINDS WILL INCREASE TO
HIGH END SMALL CRAFT/LOW END GALE STRENGTH ACROSS MUCH OF THE OUTER
WATERS...PARTICULARLY THE SOUTHERN OUTER WATERS...BUT CONFIDENCE
REMAINS LOW THAT GALES WILL MATERIALIZE AT THIS STAGE.  WILL
MAINTAIN THE CURRENT SMALL CRAFT ADVISORY ACROSS THE SOUTHERN OUTER
WATERS THROUGH WEDNESDAY...AND WILL RE EXAMINE THE REMAINING ZONES
FOR ADDITIONAL HEADLINES AFTER THE CURRENT GALE/HAZARDOUS SEAS
PRODUCTS EXPIRE.  ALSO IN THE MIX WILL BE A BUILDING SOUTHERLY SWELL
ORIGINATING FROM A SOUTHERN HEMISPHERE STORM SYSTEM...ALTHOUGH THERE
REMAINS A BIT OF UNCERTAINTY REGARDING JUST HOW MUCH OF AN IMPACT IT
WILL HAVE AT THIS STAGE.  STILL...THIS WILL BEAR MONITORING ALONG
SOUTHERLY FACING BEACHES BEGINNING LATE MONDAY. /BRC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM PST SUNDAY FOR
     CAZ001-002-076.

NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 3 AM PST SUNDAY FOR PZZ455.

     SMALL CRAFT ADVISORY UNTIL 3 AM PST SUNDAY FOR PZZ410-450.

     HAZARDOUS SEAS WARNING UNTIL 3 AM PST SUNDAY FOR PZZ410-450.

     GALE WARNING UNTIL 3 AM PST SUNDAY FOR PZZ470.

     SMALL CRAFT ADVISORY UNTIL 4 AM PST WEDNESDAY FOR PZZ475.

     HAZARDOUS SEAS WARNING UNTIL 3 AM PST SUNDAY FOR PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Feb 28, 9:16 PM PST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
916 PM PST SAT FEB 28 2015

CAZ001-002-076-020530-
REDWOOD COAST-MENDOCINO COAST-MENDOCINO INTERIOR-
916 PM PST SAT FEB 28 2015

...FROST ADVISORY IN EFFECT UNTIL 9 AM PST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

A FROST ADVISORY IS CURRENTLY IN EFFECT FOR TONIGHT.

A CLEAR COOL NIGHT IS EXPECTED ACROSS NW CALIFORNIA WITH TEMPS
DROPPING INTO THE LOW TO MID 30S.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FROST ADVISORY IS CURRENTLY IN EFFECT FOR EARLY SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-020530-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
916 PM PST SAT FEB 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

A COLD AIR MASS AND CLEARING SKIES WILL ALLOW TEMPS TO DROP INTO
THE UPPER 20S AND LOW 30S TONIGHT ACROSS INTERIOR NW CALIFORNIA
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 3:02 AM PSTSmall Craft AdvisoryEKA24 hr
Mar 1, 9:09 AM PSTGale WatchEKA12 hr
Mar 1, 9:09 AM PSTSmall Craft AdvisoryEKA42 hr
Mar 1, 3:18 PM PSTFrost AdvisoryEKA13 hr

Nearby

Freeze Warnings in California, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.